MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-21-480
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: two plastic stent systems, unknown make or model.Balloon dilator, unknown make or model.Investigation evaluation: the sphincterotome was not included in the return.The pre-loaded wire guide was returned.Without the return of the sphincterotome, this limits our ability to a complete a full evaluation.Our evaluation of the returned device confirmed the report.Approximately 3.5 cm of bare core wire is exposed between 4.5 cm and 8 cm from the distal end, with 3.5 cm of wire guide coating peeled back towards the distal tip of the wire guide.No part of the device is missing.A product specific discrepancy that could have caused or contributed to this observation was not noted during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use for this product notes "for best results, wire guide should be kept wet." prior to distribution, all cook d.A.S.H.Dometip double lumen sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following was reported to cook by the customer: during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook d.A.S.H.Dometip double lumen sphincterotome.They took the pre-loaded wire guide out of the duct and noticed that the coating of the distal tip and the coating of the body of the guide wire had separated.They looked for debris [detached portions of the device] but did not find any.They could not find any evidence of any coating detaching inside of the patient.A medwatch report mw5065721 was received on 11/14/2016 and stated the following: "at the end of ercp case, during routine inspection prior to the patient leaving the operating room, a piece of the coating of the wire guide appeared to be missing.The operating room team had neptune rep come and search the suction filter.No remnants of guide wire coating noted, x-ray performed with no signs of guide wire coating.The doctor performed a thorough search with the scope and nothing was found.Patient transferred to the pacu and recovered as expected.The cook rep called, the guide is a cook product called howell d.A.S.H.Sphincterotome and he told that the sheath sometimes folds back onto itself after several passes over a prolonged period.Looked under microscope and the sheath, coating over the guidewire, had in fact folded over itself and all pieces were accounted for.This is a defective product that has a tendency to fold over itself, appearing to be a retained foreign object after prolonged use but there is no indication from the manufacturer as to how long is appropriate.If the sheath can bend back over itself, it can essentially break off causing a true rfo [retained foreign object].".

Brand Name
D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6116608
Report Number1037905-2016-00474
Device Sequence Number18845317
Product Code KNS
UDI-Device Identifier00827002257900
UDI-Public(01)00827002257900(17)190706(10)W3741591
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/21/2016
Report Date (Section F) 10/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDASH-21-480
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/27/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2016
Initial Report FDA Received Date11/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL
Date Report Sent to FDA10/28/2016